Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

after I’ve been addicted to heroin for almost 10 years I managed to get help and get on the Suboxone maintenance treatment. However, it’s been 3 years since I started Suboxone and even though it is keeping me functional and able to work, I can’t stop thinking that life would be better if I wasn’t on that drug too.

I went through cold turkey withdrawals while I was on heroin and from what i’ve read on here, Suboxone withdrawal symptoms can get just as bad. If I decide to get off it, I’d have to do it at home and I’m still not sure will I be able to manage the cold turkey WD. For anyone who went through suboxone withdrawals at home, what would you suggest i use to minimize Suboxone withdrawal symptoms?

Loading...

Hi, 

the best advice I can give you from my own experience is: do not try to go cold turkey off Suboxone.

You will be in withdrawal agony almost worse than heroin WD, so try working with your doctor and taper down. You can taper down on your own by slowly lowering the dose each week. Otherwise, you'll be completely unable to do anything, let alone work or think straight.

That's the way I did it after making the mistake of going cold turkey off Suboxone the first time.

Reply

Loading...

Hello,

you definitely can try tapering down on your own - that way you'll avoid the worst symptoms of suboxone withdrawal. But if your choice is to quit it cold turkey, than prepare yourself for at least 5-6 days of extreme withdrawal symptoms. You'll have to get Imodium, try focusing on anything other than symptoms - watch some movies, exercise, go for a walk.. even if you feel like you can't manage it, force yourself.

Hot showers help for a while, and if you want to get some sleep than probably the only way to do this is with help of benzodiazepines like Valium or Ativan, if you can control yourself in how much of these meds you take.

Reply

Loading...

Hi,

thank you for your advices. I'm definitely thinking now that it would be better if I taper down, considering all the experiences I've read. But I'm currently on 24 mg Suboxone a day, just like I started and from what I've read on home tapering down, I'd have to cut the film strips in half.

I think I'll try the lower dose next week and see how bad Suboxone withdrawal symptoms will be from the half of my regular dose, so I guess I'll go from there. Also, I've read that Clonidine, a high blood pressure medication, helps a great deal with opiate withdrawal, so any info on that medication is more than welcome.

Reply

Loading...

PLZ I NEED SOME HELP IM COMING OFF SUBS...I HAVE BEEN ON THEM FOR 8YRS. I HAVE GOT DOWN TO 4MGS...IS THERE ANYTHING I CAN DO...
Reply

Loading...

The point is it will take will power. Any change takes you getting out you comfort zone. Alot of addicts and lazy people dont want to work hard for what they want. Nothing comes easy. This does not only apply to addcits. This applies to any one who wants change in their life
Reply

Loading...